Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jun 30, 2021, 4:19 PM EDT for Grady County, Thomas County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 4:19 PM EDT (20:19 UTC)
- Expired
- Jun 30, 2021, 5:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Tallahassee, FL
Counties Grady County, GA, Thomas County, GA
The radar
The Tallahassee radar (KTLH), 70 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 662 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
900
WWUS82 KTAE 302019
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Wed Jun 30 2021
GAZ145-156>159-302100-
Brooks GA-Decatur GA-Mitchell GA-Grady GA-Thomas GA-
419 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
SOUTHWESTERN MITCHELL...THOMAS AND WEST CENTRAL BROOKS COUNTIES UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northwest at 40 mph.
Winds of 40 to 50 mph are possible with this storm.
Locations impacted include...
Cairo, Thomasville, Pelham, Boston, Ochlocknee, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Merrillville,
Harrells Still, Princes Still, Peoples Still, Quality, Branchville,
Nickleville, Vada and Akridge.
LAT...LON 3066 8384 3075 8438 3095 8451 3108 8451
3113 8450 3114 8448 3117 8447 3117 8446
3119 8443 3119 8442 3122 8430 3106 8400
3104 8400 3104 8396 3089 8368
TIME...MOT...LOC 2019Z 117DEG 37KT 3081 8391
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 3:57 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 30, 3:57 PM EDT, 22 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 357 PM EDT Wed Jun 30 2021 .NEAR TERM [Through Thursday]... The upper level low that has been over the northern Gulf over the last several days will finally degrade during the overnight hours and during the day tomorrow. In place of this, the subtropical ridge that is currently centered southeast of Bermuda will impose southerly to southeasterly flow across the region, which will continue deep low level moisture advection into our region with near 1.8 - 1.9 inch PW values expected tomorrow afternoon. CAM guidance has rather moderate to high instability across the region with around 2500-3000 J/Kg of surface based CAPE across the region. With the more southerly flow developing tomorrow, a more traditional Gulf seabreeze flow pattern is likely, which would lead to convection initiating along the coastline and pushing inland throughout the afternoon and evening hours. Lows tonight will generally fall into the low 70s, but then climb to the upper 80s to near 90 across interior portions of the region tomorrow. .SHORT TERM [Thursday Night Through Friday]... The low to mid-level flow pattern transitions from southerly on Thursday to a deep layer southwesterly flow on Friday. With the approach of mid-level trough and greater forcing, and a stronger surface pressure gradient, the sea-breeze will have less of an influence and precipitation will be more synoptically driven. PoPs are forecast to range from 50-60 pct along the gulf coast, increasing 70-90 pct northward of I-10. WPC has placed much of this area in a marginal risk for excessive rainfall on Friday (more details in the Hydrology section). The rip current risk is also expected to increase to high for all gulf beaches on Friday, as a brisk southwesterly flow builds surf heights 2-3 feet. .LONG TERM [Friday Night Through Wednesday]... Impactful weather is expected to extend through the 4th of July holiday weekend, with the potential for heavy rainfall, isolated severe weather, and a high risk of rip currents for gulf beaches. Deep layer southwest flow is modeled continue this weekend as a closed low ejects out of the Ohio Valley and off the east coast, sending a "cold" front southward into the area. This front is not expected to change our air mass notably, as it approaches on Saturday, and dissipates across the region on Sunday. This regime will maintain chances for showers and thunderstorms well above climatology. PoPs are generally forecast 60-80 pct on Saturday, tapering down slightly to 50-70 pct on Sunday. Given the approach the front and anomalously moist air mass, heavy rainfall remains a concern, especially late Friday through Sunday. Instability is on the lower side given considerable cloud cover, but the winds aloft are strong late Friday into Saturday, so a marginal severe weather threat is possible. With a persistent, brisk southwest flow continuing along the gulf coast, surf height is expected to be around 3 feet, w/ increasing confidence for the high rip current risk to continue through the Fourth of July holiday weekend. Looking ahead to Monday through Wednesday, a light to moderate southerly 1000-700 hPa flow should lead to more typical summer sea-breeze convection. In addition, several perturbations are noted in the flow aloft, along with ample deep-layer moisture. This is expected to keep PoPs slightly above average, in the 40-60 pct range through the period. && .AVIATION... [Through 12Z Thursday] Most TAF sites have improved to near VFR conditions this early afternoon, with TLH and ECP still maintaining MVFR CIG conditions currently. These conditions are expected to improve to VFR over the next hour or two; however, showers and thunderstorms are quickly approaching from the east again over the next several hours. This will briefly lead to MVFR/IFR conditions throughout the afternoon and evening hours. MVFR to LIFR CIGs are expected to develop at ABY and VLD through the early morning hours on Thursday, prior to lifting to VFR conditions shortly after sunrise. && .MARINE... Easterly winds will veer to southerly on Thursday and southwesterly on Friday, around 15 to 20 knots at times through the period. This will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay and 2 to 4 feet elsewhere. The roughest conditions, which will be of concern to small craft are expected to occur Friday Night into the Fourth of July weekend. Shower and thunderstorm chances through the period, highest on Saturday and Sunday, with the approach of a cold front. && .FIRE WEATHER... There are currently no fire weather concerns given the high chances rain over the next few days. Dispersions are also not of any concern across the region. && .HYDROLOGY... Sea-breeze convection will continue to augment precipitation until the approach of a "cold" front late Friday through Sunday, with a return to sea-breeze convection expected by early next week. Deterministic precipitation totals over the next seven days are forecast to range from 1.5 to 2.5 inches across much of the area, except around 3 inches in the I-10 corridor. Isolated higher amounts around 4 to 5 inches are possible late Friday through Sunday. The main concern remains nuisance flooding, but isolated flash flooding is also possible. River-wise, the Choctawhatchee at Bruce remains in action and is still expected to drop below this stage on Thursday. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 86 71 83 73 83 / 70 40 60 20 60 Panama City 85 73 82 76 83 / 70 30 50 20 50 Dothan 87 71 84 72 83 / 70 30 70 20 80 Albany 87 72 87 73 85 / 70 30 70 20 80 Valdosta 87 70 84 71 83 / 70 50 60 20 70 Cross City 86 71 84 73 85 / 70 50 50 20 40 Apalachicola 83 74 81 77 82 / 50 30 50 20 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Bunker SHORT TERM...LF LONG TERM...LF AVIATION...Bunker MARINE...LF FIRE WEATHER...Bunker HYDROLOGY...LF
In the hours before
Special weather statement, Jun 30, 2:41 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
241 PM EDT Wed Jun 30 2021
GAZ128>131-148-302000-
Berrien GA-Tift GA-Irwin GA-Turner GA-Ben Hill GA-
241 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTH CENTRAL BERRIEN...
EASTERN TURNER...NORTHEASTERN TIFT AND BEN HILL COUNTIES UNTIL 400 PM
EDT...
At 240 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Jacksonville to Ambrose to near
Willacoochee. Movement was northwest at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Fitzgerald, Ocilla, Tifton, Mystic, Rebecca, Chula, Lulaville,
Gladys, Osierfield, Harding, Waterloo, Pinetta, Ashton, Irwinville,
Fitzgerald Municipal A/P, Irwinville Airport, Wray, Bowens Mill, Red
Bluff and Arp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3166 8300 3166 8301 3164 8301 3161 8306
3155 8306 3148 8311 3146 8315 3144 8314
3140 8314 3138 8312 3139 8315 3147 8358
3185 8355 3184 8321 3185 8318 3183 8314
3181 8313 3182 8311 3178 8303 3178 8299
TIME...MOT...LOC 1840Z 120DEG 18KT 3179 8303 3162 8302 3141 8302
72-BUNKERSpecial weather statement, Jun 30, 2:45 PM EDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
245 PM EDT Wed Jun 30 2021
FLZ018-019-028-029-034-128-134-301945-
Coastal Dixie FL-Inland Taylor FL-Inland Jefferson FL-Madison FL-
Inland Dixie FL-Coastal Taylor FL-Lafayette FL-
245 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE...CENTRAL
JEFFERSON...TAYLOR AND MADISON COUNTIES UNTIL 345 PM EDT...
At 244 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northwest of Dowling Park to 13 miles
southwest of Mayo to 8 miles northeast of Horseshoe Point. Movement
was west at 15 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Mayo, Perry, Steinhatchee, Cross City, Madison, Horseshoe Point,
Greenville, Lee, Horseshoe Beach, Pinland, Shamrock, Jug Island, Old
Town, Scanlon, Foley, Perry-Foley Airport, San Pedro Junction,
Hampton Springs, Iddo and Moseley Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2943 8341 2946 8346 2960 8349 2969 8363
3013 8394 3056 8385 3041 8318 3039 8317
3025 8325 3018 8325 3010 8321 3010 8312
3004 8303 2952 8297 2940 8302 2936 8307
TIME...MOT...LOC 1844Z 095DEG 14KT 3034 8333 2996 8337 2953 8320
72-BUNKERSpecial weather statement, Jun 30, 2:50 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
250 PM EDT Wed Jun 30 2021
GAZ120-122-301930-
Quitman GA-Randolph GA-
250 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDOLPH AND NORTHEASTERN
QUITMAN COUNTIES UNTIL 330 PM EDT...
At 250 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cuthbert, moving northwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Cuthbert, Shellman, Springvale Station, Pachitla, Peterson Hill,
Coles, White House, Brooksville, Benevolence, Springvale, Randolph Co
A/p and Wades.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3197 8495 3195 8496 3194 8495 3194 8494
3193 8494 3193 8492 3192 8491 3192 8481
3193 8480 3192 8480 3192 8469 3193 8468
3192 8466 3173 8462 3169 8482 3198 8505
TIME...MOT...LOC 1850Z 141DEG 11KT 3180 8475
72-BUNKERSpecial weather statement, Jun 30, 3:38 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
338 PM EDT Wed Jun 30 2021
FLZ017>019-027>029-034-118-127-128-134-GAZ157-158-302045-
Coastal Wakulla FL-Madison FL-Inland Dixie FL-Leon FL-
Coastal Dixie FL-Inland Taylor FL-Coastal Jefferson FL-
Inland Jefferson FL-Inland Wakulla FL-Coastal Taylor FL-Lafayette FL-
Thomas GA-Grady GA-
338 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAFAYETTE...
NORTHEASTERN WAKULLA...NORTHWESTERN DIXIE...JEFFERSON...TAYLOR...
EASTERN LEON...WESTERN MADISON...SOUTHEASTERN GRADY AND SOUTHERN
THOMAS COUNTIES UNTIL 445 PM EDT...
At 338 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles south of Monticello to near Perry to
near Steinhatchee. Movement was northwest at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Monticello, St. Marks, Perry, Woodville, Steinhatchee, Tallahassee,
Greenville, Alma, Pinland, Cody, Jug Island, Rocky Hill, Miccosukee,
Iamonia, Drifton, Scanlon, Foley, Perry-Foley Airport, Natural Bridge
and Hampton Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2956 8349 2960 8349 2969 8363 2987 8375
3002 8404 3000 8420 3075 8424 3065 8360
2979 8329 2954 8328
TIME...MOT...LOC 1938Z 137DEG 29KT 3040 8390 3004 8361 2964 8346
72-BUNKERSpecial weather statement, Jun 30, 3:49 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
349 PM EDT Wed Jun 30 2021
GAZ125>131-302100-
Tift GA-Worth GA-Lee GA-Dougherty GA-Irwin GA-Turner GA-Ben Hill GA-
349 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...NORTHEASTERN DOUGHERTY...
TURNER...LEE...NORTHERN TIFT...WESTERN BEN HILL AND WORTH COUNTIES
UNTIL 500 PM EDT...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles south of Pitts to near Ty Ty. Movement
was west at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Albany, Ashburn, Ocilla, Fitzgerald, Sylvester, Leesburg, Tifton,
Poulan, Ty Ty, Mystic, East Albany, Marine Corps Logistics Base,
Turner City, Smithville, Worth, Terrell, Sycamore, Sumner, Warwick
and Rebecca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3191 8392 3185 8394 3184 8386 3180 8380
3180 8361 3185 8361 3185 8319 3156 8320
3148 8332 3144 8384 3155 8428 3179 8428
3179 8426 3187 8426 3192 8423
TIME...MOT...LOC 1949Z 095DEG 25KT 3185 8351 3152 8358
72-BUNKERSpecial weather statement, Jun 30, 4:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
419 PM EDT Wed Jun 30 2021
GAZ145-156>159-302100-
Brooks GA-Decatur GA-Mitchell GA-Grady GA-Thomas GA-
419 PM EDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...GRADY...
SOUTHWESTERN MITCHELL...THOMAS AND WEST CENTRAL BROOKS COUNTIES UNTIL
500 PM EDT...
At 419 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving northwest at 40 mph.
Winds of 40 to 50 mph are possible with this storm.
Locations impacted include...
Cairo, Thomasville, Pelham, Boston, Ochlocknee, Whigham, Barwick,
Climax, Thomasville Municipal A/P, Capel, Dillon, Merrillville,
Harrells Still, Princes Still, Peoples Still, Quality, Branchville,
Nickleville, Vada and Akridge.
LAT...LON 3066 8384 3075 8438 3095 8451 3108 8451
3113 8450 3114 8448 3117 8447 3117 8446
3119 8443 3119 8442 3122 8430 3106 8400
3104 8400 3104 8396 3089 8368
TIME...MOT...LOC 2019Z 117DEG 37KT 3081 8391
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:31 PM EDT | Special Weather Statement | TAE | Bay | 44 min |
| Jun 30, 2:25 PM EDT | Special Weather Statement | TAE | Washington | 50 min |
| Jun 30, 2:45 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette, Madison, Taylor | 60 min |
| Jun 30, 3:28 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 30, 3:38 PM EDT | Special Weather Statement | TAE | Jefferson, Taylor | 67 min |
| Jun 30, 7:01 PM EDT | Special Weather Statement | TAE | Jackson | 44 min |
| Jun 30, 7:29 PM EDT | Special Weather Statement | TAE | Calhoun | 46 min |
| Jun 30, 2:05 PM EDT | Special Weather Statement | TAE | Terrell | 55 min |
| Jun 30, 2:41 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 79 min |
| Jun 30, 2:50 PM EDT | Special Weather Statement | TAE | Randolph | 40 min |
| Jun 30, 3:49 PM EDT | Special Weather Statement | TAE | Dougherty, Irwin, Lee, Turner, Worth | 71 min |
| Jun 30, 5:01 PM EDT | Special Weather Statement | TAE | Grady, Mitchell | 44 min |
| Jun 30, 5:09 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty | 36 min |
| Jun 30, 5:49 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Early, Miller | 41 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.